EconPapers    
Economics at your fingertips  
 

Simulation techniques for generalized Gaussian densities

Martina Nardon () and Paolo Pianca

No 145, Working Papers from Department of Applied Mathematics, Università Ca' Foscari Venezia

Abstract: This contribution deals with Monte Carlo simulation of generalized Gaussian random variables. Such a parametric family of distributions has been proposed in many applications in science to describe physical phenomena and in engineering, and it seems also useful in modeling economic and financial data. For values of the shape parameter a within a certain range, the distribution presents heavy tails. In particular, the cases a=1/3 and a=1/2 are considered. For such values of the shape parameter, different simulation methods are assessed.

Keywords: Generalized Gaussian density; heavy tails; transformations of rendom variables; Monte Carlo simulation; Lambert W function (search for similar items in EconPapers)
JEL-codes: C15 C16 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2006-11
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://virgo.unive.it/wpideas/storage/2006wp145.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:vnm:wpaper:145

Access Statistics for this paper

More papers in Working Papers from Department of Applied Mathematics, Università Ca' Foscari Venezia Contact information at EDIRC.
Bibliographic data for series maintained by Marco LiCalzi ().

 
Page updated 2019-04-02
Handle: RePEc:vnm:wpaper:145